Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 21, 2013, 3:49 AM EDT for Delaware County, Henry County, Madison County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 3:49 AM EDT (07:49 UTC)
- Expired
- May 21, 2013, 4:30 AM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Henry County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 86 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:54 AM EDT | TSTM WND DMG | 5 E Chesterfield, IN | TREE DAMAGE AT 950 W AND 700 S. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 11:56 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2139 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836
WUUS53 KIND 210749
SVRIND
INC035-065-095-210830-
/O.NEW.KIND.SV.W.0055.130521T0749Z-130521T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 AM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
NORTHERN HENRY COUNTY IN EAST CENTRAL INDIANA...
EASTERN MADISON COUNTY IN CENTRAL INDIANA...
* UNTIL 430 AM EDT
* AT 345 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDERSON...
AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MUNCIE...SULPHUR SPRINGS...YORKTOWN...MOUNT SUMMIT...GASTON...
SPRINGPORT...BALL STATE UNIVERSITY...SUMMIT LAKE STATE PARK...
MOORELAND...PRAIRIE CREEK RESERVOIR...EATON...BLOUNTSVILLE...SELMA
AND ALBANY.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 225 AND 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3999 8522 3994 8564 3994 8574 4009 8565
4036 8573 4039 8557 4038 8556 4038 8522
4033 8521
TIME...MOT...LOC 0749Z 254DEG 46KT 4016 8557
HAIL...<.75IN
WIND...60MPH
$$
KOCH2 follow-up statements
241
WWUS53 KIND 210807
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 AM EDT TUE MAY 21 2013
INC095-210818-
/O.CAN.KIND.SV.W.0055.000000T0000Z-130521T0830Z/
MADISON IN-
407 AM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3999 8522 3996 8554 4008 8549 4038 8550
4038 8522 4033 8521
TIME...MOT...LOC 0808Z 254DEG 46KT 4022 8526
$$
INC035-065-210830-
/O.CON.KIND.SV.W.0055.000000T0000Z-130521T0830Z/
HENRY IN-DELAWARE IN-
407 AM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DELAWARE AND
NORTHERN HENRY COUNTIES UNTIL 430 AM EDT...
AT 402 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MUNCIE...AND
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALBANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3999 8522 3996 8554 4008 8549 4038 8550
4038 8522 4033 8521
TIME...MOT...LOC 0808Z 254DEG 46KT 4022 8526
HAIL...<.75IN
WIND...60MPH
$$
KOCH074
WWUS53 KIND 210822
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
422 AM EDT TUE MAY 21 2013
INC035-065-210833-
/O.EXP.KIND.SV.W.0055.000000T0000Z-130521T0830Z/
HENRY IN-DELAWARE IN-
422 AM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE AND NORTHERN HENRY
COUNTIES WILL EXPIRE AT 430 AM EDT/330 AM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 6 AM EDT.
LAT...LON 3999 8522 3996 8554 4008 8549 4038 8550
4038 8522 4033 8521
TIME...MOT...LOC 0823Z 254DEG 46KT 4027 8502
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:14 AM EDT, 35 minutes earlier.
Area forecast discussion, May 21, 3:14 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 314 AM EDT TUE MAY 21 2013 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 239 PM EDT MON MAY 20 2013 A LARGE UPPER LOW CURRENTLY OVER THE PLAINS IS EXPECTED TO BRING UNSETTLED WEATHER TO THE AREA THROUGH THURSDAY AS IT SLOWLY MOVES EAST AND WEAKENS WITH TIME. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA OVER THE WEEKEND AND INTO EARLY NEXT WEEK. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 835 PM EDT MON MAY 20 2013 CONVECTION ACROSS THE FORECAST AREA HAS CEASED...AND NOW FOCUS IS ON CONVECTION MOVING INTO ILLINOIS AT THE MOMENT. CURRENT TIMING ON CONVECTION IN ILLINOIS PUTS IT IN CENTRAL INDIANA AFTER MIDNIGHT. THUS HAVE REMOVED POPS MOST AREAS UNTIL AFTER MIDNIGHT...THEN GRADUALLY INCREASED THEM BACK UP TO PREVIOUS FORECAST. MAY HAVE TO UP THEM INTO LIKELY OR HIGHER CATEGORY LATER THIS EVENING DEPENDING ON HOW CONVECTION IN ILLINOIS MOVES/DEVELOPS. RIGHT NOW THE NORTHWEST FORECAST AREA LOOKS TO BE THE AREA WHERE POPS WOULD HAVE TO BE INCREASED. DEEP LAYER SHEAR...INITIALLY RATHER WEAK THIS EVENING...IS EXPECTED TO STRENGTHEN LATER TONIGHT. AS A RESULT...THINK THE POTENTIAL FOR ORGANIZED SEVERE CONVECTION SHOULD GRADUALLY INCREASE AS TIME GOES BY TONIGHT. THUS WILL CONTINUE TO MENTION SEVERE THREAT FOR AFTER MIDNIGHT. NO CHANGES MADE TO TEMPERATURES AT THIS TIME. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ISSUED AT 239 PM EDT MON MAY 20 2013 MAIN FEATURE DURING THIS PERIOD WILL BE THE LARGE UPPER LOW OVER THE PLAINS THAT IS EXPECTED TO GRADUALLY OPEN UP AND MOVE INTO THE MIDWEST BY THURSDAY...KEEPING THE SHORT TERM UNSETTLED. DETAILS REVOLVING AROUND THE FRONTAL BOUNDARY OR ANY EFFECTIVE OUTFLOW BOUNDARIES TO FOCUS CONVECTION ON OVER THE NEXT COUPLE OF DAYS IS STILL MURKY...WITH SEVERAL ROUNDS OF CONVECTION EXPECTED. ACTUAL COLD FRONT MAY NOT PASS UNTIL WEDNESDAY NIGHT OR THURSDAY MORNING. APPEARS FROM THE MODEL DATA...THE BEST PRECIPITATION SIGNALS ARRIVE TUESDAY NIGHT AND WEDNESDAY...SO WILL GO WITH THE HIGHEST POPS DURING THOSE TIMES. WILL GO WITH CHANCE POPS IN THE OTHER PERIODS FOR NOW. AT THIS POINT...THE COMBINATION OF LAPSE RATES AND DEEP LAYER SHEAR SUGGEST THAT TUESDAY MAY HAVE THE BEST POTENTIAL FOR SEVERE CONVECTION OVER THE NEXT COUPLE OF DAYS. BY WEDNESDAY...LAPSE RATES BECOME POORER...WHICH SHOULD HELP TO DIMINISH THE SEVERE THREAT BY THAT TIME. GIVEN PROGGED LOW LEVEL THICKNESSES AND EXPECTED CONVECTION OR CLOUD COVER...THE GFS MOS HIGHS FOR TUESDAY AND WEDNESDAY LOOK A LITTLE WARM. WILL NUDGE THE NUMBERS DOWN A FEW DEGREES. GUIDANCE LOWS LOOK OK. && .LONG TERM /FRIDAY THROUGH MONDAY NIGHT/... ISSUED AT 314 AM EDT TUE MAY 21 2013 GENERALLY DRY WEATHER IS ANTICIPATED DURING THIS PERIOD AS ENSEMBLES AGREE IN BUILDING A LARGE SURFACE HIGH ACROSS THE REGION. THIS WILL RESULT IN DRY WEATHER WITH TEMPS AT OR BELOW SEASONABLE NORMALS DUE TO THE COOL CANADIAN AIR FOR THE BEGINNING OF THE PERIOD. TEMPS WILL GRADUALLY WARM ON SUNDAY AND SOME OF THE MODELS...NOTABLY THE GFS DEPICT A WEAK UPPER LEVEL DISTURBANCE MAKING ITS INTO CENTRAL INDIANA FROM THE NW SUNDAY AND SUNDAY NIGHT...WHICH COULD POSSIBLY BRING SHOWERS AND THUNDERSTORMS TO THE AREA. NOT VERY CONFIDENT IN THIS..SO ONLY INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS DURING THIS TIME. EARLY NEXT WEEK THE RIDGE PROGRESSES EASTWARD AND WARMER...MORE HUMID AIR ARRIVES ON SOUTHERLY WINDS ON THE BACK OF THE RIDGE. && .AVIATION /DISCUSSION FOR THE 210600Z TAF ISSUANCE/... ISSUED AT 1215 AM EDT TUE MAY 21 2013 RADAR REFLECTIVITY AND RAPID REFRESH REFLECTIVITY PROGS SUGGESTS LINE OF THUNDERSTORMS...ACROSS ILLINOIS WILL MOVE INTO THE LAF AND HUF AREAS AROUND 07Z AND IND AND BMG AFTER 08Z. SO...WILL HAVE TEMPO IFR THUNDERSTORMS THROUGH 11Z AT LAF AND HUF AND 12Z AT IND AND BMG WITH VCTS FOR A FEW HOURS AFTER AS A BUFFER. THEN...ATMOSPHERE LIKELY TO DESTABILIZE LATE IN THE DAY WITH MORE THUNDERSTORM DEVELOPMENT ON TAP ESPECIALLY AFTER 00Z WEDNESDAY. COULD SEE WIND GUSTS TO 40 KNOTS WITH SUSTAINED WINDS 20 KNOTS FROM THE SOUTHWEST WITHIN THE LINE OVERNIGHT. OTHERWISE...POTENTIAL FOR SOUTH AND SOUTHWEST WINDS TO NEAR 20 KNOTS GUSTING TO NEAR 30 KNOTS AFTER 15Z TODAY AS THE ATMOSPHERE MIXES. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS/50 SHORT TERM...JAS LONG TERM....SMF AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 20, 8:10 PM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 810 PM EDT MON MAY 20 2013 INZ021-028>031-035>049-051>057-060>065-067>072-220015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 810 PM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS...POSSIBLY SEVERE. HAZARDS: LARGE HAIL...DAMAGING WINDS...LIGHTNING. TIMING: AFTER MIDNIGHT. DISCUSSION: A FRONTAL SYSTEM WILL BEGIN ITS APPROACH TO THE AREA TONIGHT. AREAS OF THUNDERSTORMS SHOULD MOVE INTO CENTRAL INDIANA AFTER MIDNIGHT. SOME STORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THURSDAY. STRONG STORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. AT THIS TIME...THE MOST LIKELY THREAT FOR SEVERE STORMS LOOKS TO BE TUESDAY EVENING INTO WEDNESDAY...WITH HAIL AND DAMAGING WINDS AS THE MAIN THREATS. DISCUSSION: A FRONTAL SYSTEM WILL MOVE INTO THE AREA MID WEEK BRINGING SOME SHOWERS AND THUNDERSTORMS. THE SYSTEM WILL BE WEAKENING AS IT MOVES IN...BUT SEVERE STORMS ARE STILL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES STARTING OVERNIGHT TONIGHT THROUGH WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, May 21, 2:00 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 AM EDT TUE MAY 21 2013
INZ028-029-035-036-043>045-051>053-210645-
CLAY-FOUNTAIN-MONTGOMERY-OWEN-PARKE-PUTNAM-TIPPECANOE-VERMILLION-
VIGO-WARREN-
200 AM EDT TUE MAY 21 2013
...STRONG THUNDERSTORM ADVISORY FOR CLAY...FOUNTAIN...MONTGOMERY...
NORTHERN OWEN...PARKE...PUTNAM...TIPPECANOE...EASTERN VERMILLION...
EASTERN VIGO AND WARREN COUNTIES UNTIL 245 AM EDT...
AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF NEWPORT...OR 21 MILES SOUTHWEST
OF CRAWFORDSVILLE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CRAWFORDSVILLE...
LAFAYETTE...
GREENCASTLE...
VEEDERSBURG...
WILLIAMSPORT...
WEST LAFAYETTE...
QUINCY...
PENCE...
WALLACE...
WAVELAND...
WEST LEBANON...
SHADES STATE PARK...
RUSSELLVILLE...
TAB...
ALAMO...
HILLSBORO...
FILLMORE...
BAINBRIDGE...
MELLOTT...
WAYNETOWN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4056 8670 3930 8672 3929 8746 4002 8739
4037 8754 4048 8752 4048 8710 4057 8709
TIME...MOT...LOC 0600Z 235DEG 50KT 3995 8719
KOCHSpecial weather statement, May 21, 2:30 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EDT TUE MAY 21 2013
INZ053-061-062-067>070-210715-
DAVIESS-GREENE-KNOX-LAWRENCE-MARTIN-MONROE-OWEN-
230 AM EDT TUE MAY 21 2013
...STRONG THUNDERSTORM ADVISORY FOR DAVIESS...GREENE...EASTERN
KNOX...WESTERN LAWRENCE...MARTIN...WESTERN MONROE AND SOUTHERN OWEN
COUNTIES UNTIL 315 AM EDT...
AT 229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINTON...OR 30 MILES NORTHEAST OF
VINCENNES...MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMFIELD...
SHOALS...
SPENCER...
LYONS...
ODON...
NEWBERRY...
SWITZ CITY...
LOOGOOTEE...
WEST BOGGS LAKE...
COAL CITY...
BURNS CITY...
CRANE...
WORTHINGTON...
LACY...
INDIAN SPRINGS...
ROLAND...
FREEDOM...
HURON...
OWENSBURG...
SOLSBERRY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3851 8707 3853 8710 3851 8716 3855 8719
3852 8726 3854 8744 3890 8726 3890 8724
3894 8724 3917 8713 3917 8705 3930 8705
3931 8649 3868 8665 3868 8667 3852 8669
3852 8683 3849 8689
TIME...MOT...LOC 0630Z 253DEG 51KT 3900 8713
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:00 AM EDT | Special Weather Statement | IND | Clay, Fountain, Montgomery, Owen, Parke, Putnam and 3 more | 45 min |
| May 21, 2:30 AM EDT | Special Weather Statement | IND | Daviess, Greene, Martin | 45 min |
| May 21, 2:39 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hendricks, Montgomery, Morgan and 3 more | 51 min |
| May 21, 2:45 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe, Morgan and 1 more | 45 min |
| May 21, 2:55 AM EDT | Tornado Warning | IND | Hendricks | 35 min |
| May 21, 3:00 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Hendricks, Howard and 4 more | 45 min |
| May 21, 3:57 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Henry, Jennings, Rush | 48 min |
| May 21, 4:17 AM EDT | Severe Thunderstorm Warning | IND | Randolph | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.